Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Mar 1, 2021, 11:30 AM EST for Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 11:30 AM EST (16:30 UTC)
- Expired
- Mar 3, 2021, 8:55 PM EST
- In force
- 57 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Markland Lower (MKLK2). The gauge peaked at 52.46 ft at Mar 4, 2021, 8:00 PM EST.
- Action stage
- 49 ft
- Minor stage
- 51 ft
- Moderate stage
- 62 ft
- Major stage
- 74 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03277200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
543
WGUS81 KILN 011630
FLSILN
Flood Advisory
National Weather Service Wilmington OH
1130 AM EST Mon Mar 1 2021
...The National Weather Service in Wilmington has issued a Flood
Advisory for the following rivers...
Ohio River at Markland Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
INC155-KYC041-077-020430-
/O.NEW.KILN.FL.Y.0001.210301T1630Z-210306T0000Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1130 AM EST Mon Mar 1 2021
The National Weather Service in Wilmington has issued a
* Flood Advisory for
the Ohio River at Markland Dam.
* From this morning to Friday evening.
* At 10:00 AM EST Monday the stage was 43.2 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.7 feet
early Thursday morning. Stay tuned for additional updates on
potential warnings.
* Impact...At 51.0 feet, Mainly lowland areas near the river are
impacted with some roads along both the Indiana and Kentucky side
of the river experiencing minor flooding.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$
Clark7 follow-up statements
376
WGUS81 KILN 020118 RRA
FLSILN
Flood Advisory
National Weather Service Wilmington OH
818 PM EST Mon Mar 1 2021
...The Flood Advisory continues for the following rivers...
Ohio River at Markland Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
INC155-KYC041-077-021330-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T0000Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
818 PM EST Mon Mar 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Ohio River at Markland Dam.
* Until Friday evening.
* At 6:00 PM EST Monday the stage was 44.5 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.7 feet
early Thursday morning.
* Impact...At 51.0 feet, mainly lowland areas near the river are
impacted with some roads along both the Indiana and Kentucky side
of the river experiencing minor flooding.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$815
WGUS81 KILN 020838
FLSILN
Flood Advisory
National Weather Service Wilmington OH
338 AM EST Tue Mar 2 2021
...The Flood Advisory continues for the following rivers...
Ohio River at Markland Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
INC155-KYC041-077-022045-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T0000Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
338 AM EST Tue Mar 2 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Ohio River at Markland Dam.
* Until Friday evening.
* At 2:00 AM EST Tuesday the stage was 45.7 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.7 feet
early Thursday morning. Stay tuned for additional updates on
potential warnings.
* Impact...At 51.0 feet, Mainly lowland areas near the river are
impacted with some roads along both the Indiana and Kentucky side
of the river experiencing minor flooding.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$
AR071
WGUS81 KILN 021946
FLSILN
Flood Advisory
National Weather Service Wilmington OH
246 PM EST Tue Mar 2 2021
...The Flood Advisory is extended for the following rivers...
Ohio River at Markland Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
INC155-KYC041-077-030800-
/O.EXT.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
246 PM EST Tue Mar 2 2021
...The Flood Advisory is now in effect until Saturday morning...
The Flood Advisory continues for
the Ohio River at Markland Dam.
* Until Saturday morning.
* At 12:00 PM EST Tuesday the stage was 46.8 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.6 feet
early Thursday morning.
* Impact...At 51.0 feet, Mainly lowland areas near the river are
impacted with some roads along both the Indiana and Kentucky side
of the river experiencing minor flooding.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$
Clark686
WGUS81 KILN 030130
FLSILN
Flood Advisory
National Weather Service Wilmington OH
830 PM EST Tue Mar 2 2021
...The Flood Advisory continues for the following rivers...
Ohio River at Markland Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
INC155-KYC041-077-031330-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM EST Tue Mar 2 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Ohio River at Markland Dam.
* Until Saturday morning.
* At 6:00 PM EST Tuesday the stage was 47.4 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.9 feet
Thursday morning.
* Impact...At 51.0 feet, Mainly lowland areas near the river are
impacted with some roads along both the Indiana and Kentucky side
of the river experiencing minor flooding.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$
Hickman079
WGUS81 KILN 030831
FLSILN
Flood Advisory
National Weather Service Wilmington OH
331 AM EST Wed Mar 3 2021
...The Flood Advisory continues for the following rivers...
Ohio River at Markland Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
INC155-KYC041-077-032045-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
331 AM EST Wed Mar 3 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Ohio River at Markland Dam.
* Until Saturday morning.
* At 1:00 AM EST Wednesday the stage was 48.1 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.6 feet
Thursday morning.
* Impact...At 51.0 feet, mainly lowland areas near the river are
impacted with some roads along both the Indiana and Kentucky side
of the river experiencing minor flooding.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$
AR840
WGUS81 KILN 031741
FLSILN
Flood Advisory
National Weather Service Wilmington OH
1241 PM EST Wed Mar 3 2021
...The Flood Advisory continues for the following rivers...
Ohio River at Markland Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
INC155-KYC041-077-040545-
/O.CON.KILN.FL.Y.0001.000000T0000Z-210306T1200Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1241 PM EST Wed Mar 3 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Ohio River at Markland Dam.
* Until Saturday morning.
* At 10:00 AM EST Wednesday the stage was 49.0 feet.
* Action stage is 49.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is expected to rise to a crest of 50.6 feet
Thursday morning.
* Impact...At 51.0 feet, Mainly lowland areas near the river are
impacted with some roads along both the Indiana and Kentucky side
of the river experiencing minor flooding.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$
Clark274
WGUS81 KILN 040155
FLSILN
Flood Advisory
National Weather Service Wilmington OH
855 PM EST Wed Mar 3 2021
...The Flood Advisory is cancelled for the following rivers...
Ohio River at Markland Dam.
INC155-KYC041-077-040300-
/O.CAN.KILN.FL.Y.0001.000000T0000Z-210304T0155Z/
/MKLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 PM EST Wed Mar 3 2021
...The Flood Advisory for the Ohio River at Markland Dam has been
cancelled...
The Flood Advisory is cancelled for
the Ohio River at Markland Dam.
* At 6:00 PM EST Wednesday the stage was 50.0 feet.
* Flood stage is 51.0 feet.
* Forecast...The river is now expected to rise above flood stage
late Thursday morning to a crest of 51.3 feet early Friday
morning. It will then fall below flood stage late Friday morning.
&&
LAT...LON 3903 8493 3904 8482 3879 8471 3864 8525
3874 8534 3883 8490
$$
CampbellWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 10:04 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 1, 10:04 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1004 AM EST Mon Mar 1 2021 .SYNOPSIS... Behind a cold front, cooler and drier air will move into the area today, as high pressure moves into the Ohio Valley and Great Lakes. Dry weather is expected to continue through the rest of the week, with temperatures generally close to normal. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... High clouds across the southeast half of the area will slide off to the east through the day. Lingering low level moisture has resulted in the development of stratocumulus to the west of the high clouds. Expect low level moisture to decrease as well during the day. Reasonable gradient along with some mixing will allow for gusts in the mid 20s mph. Forecast temperatures look reasonable at this point. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... There is little to speak of in the short term discussion, with generally tranquil weather for the ILN CWA. Gusty winds will diminish this evening, as a secondary push of cool air begins to filter into the area overnight, on the eastern periphery of a surface high. There may be some light precipitation over NE Ohio this evening as a result of a weak shortwave, but this appears likely to remain outside of the ILN CWA. Min temps tonight will be rather cool, ranging from the upper teens to mid 20s. With the surface high moving over the Ohio Valley tomorrow, conditions are expected to be sunny. Max temps in the 40s will be fairly close to climatological norms for early March. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... The long term forecast period looks to offer an extended period of dry weather. West-northwest upper level flow with deterministic and ensemble solutions keeping a southern stream system south of the area Tuesday night. Weak cold front to drop southeast through the area Wednesday. This front lacks moisture and will pass thru the area dry only offering a few clouds and slightly cooler temperatures. The upper level flow will amplify with northwest flow dominating for the end of the week and into the weekend. A large area of surface high pressure will build south into the Great Lakes and Ohio Valley. This high will provide a continued dry weather into the weekend. High temperatures 5 to 7 degrees above normal Wednesday ranging from 50 to 55 are expected to drop back closer to normal for Thursday through Saturday. A modest rebound close to normal is expected Sunday with highs of 45 to 50. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... Rain has come to an end for the TAF sites, but MVFR ceilings remain in place. These ceilings have occasionally been either a little above or a little below 2kft. However, the ceilings are expected to break to VFR between 14Z-16Z this morning. VFR conditions are then expected through the rest of the TAF period. Northwest winds are currently gusting to around 20 knots. Between 18Z-00Z, some higher gusts (mid to upper 20 knot range) are expected. Winds will weaken overnight, eventually shifting to the northeast by early Tuesday morning. OUTLOOK...MVFR ceilings are possible Wednesday night into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM... SHORT TERM...Hatzos LONG TERM...AR AVIATION...Hatzos
Hazardous weather outlook, Mar 1, 4:03 AM EST, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 403 AM EST Mon Mar 1 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-077-020915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton- 403 AM EST Mon Mar 1 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ073-074-078>082-088-020915- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown- Highland-Adams-Pike-Scioto- 403 AM EST Mon Mar 1 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. High water from earlier heavy rainfall will continue to impact flood prone areas today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Local storm report, Mar 1, 6:38 AM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLOOD 3 S HOCKING HILLS SP 39.39N 82.54W
03/01/2021 HOCKING OH 911 CALL CENTER
ROAD CLOSURE ON STATE ROUTE 56 NEAR STATE ROUTE 374 DUE
TO FLOODING.
1200 AM FLOOD 3 WSW HOCKING HILLS SP 39.42N 82.60W
03/01/2021 HOCKING OH 911 CALL CENTER
ROAD CLOSURE ON STATE ROUTE 56 NEAR STATE ROUTE 664 DUE
TO FLOODING.
&&
HATZOSLocal storm report, Mar 1, 6:46 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLOOD 2 SSE WAVERLY 39.10N 82.97W
03/01/2021 PIKE OH 911 CALL CENTER
HIGHWAY 220 NEAR RIVER ROAD CLOSED DUE TO HIGH WATER.
&&
ALANRLocal storm report, Mar 1, 6:49 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLOOD SSE IDAHO 39.09N 83.14W
03/01/2021 PIKE OH 911 CALL CENTER
HIGHWAY 124 NEAR IDAHO CLOSED DUE TO HIGH WATER.
&&
ALANRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:39 PM EST | Areal Flood Warning | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 8 hr |
| Mar 1, 11:11 AM EST | River Flood Warning | ILN | Greenup, Lewis | 4 days |
| Mar 1, 11:19 AM EST | River Flood Warning | ILN | Bracken, Lewis, Mason | 5 days |
| Mar 1, 11:24 AM EST | River Flood Warning | ILN | Boone, Campbell, Kenton | 5 days |
| Mar 1, 11:24 AM EST | River Flood Warning | ILN | Bracken, Campbell, Pendleton | 5 days |
Nearby
River Flood Advisories in Kentucky, 2021River Flood Advisories in Indiana, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.